[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.74.94. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1971

AN UNUSUAL CUTANEOUS MANIFESTATION OF SYSTEMIC LUPUS ERYTHEMATOSUS

Author Affiliations

Goa Medical College Panaji Goa, India

Arch Dermatol. 1971;103(4):463-464. doi:10.1001/archderm.1971.04000160113026
Abstract

To the Editor.—  The cutaneous manifestations of systemic lupus erythematosus are well known.1-3 This communication deals with an unusual type of lesion resembling pityriasis rosea which occurred in a patient with systemic lupus erythematosus and, to the best of our knowledge, has not been described before.

Report of a Case.—  In the third week of March, a 16-year-old male student had been given two injections of penicillin for an infection of the foot, following an injury. Eight days after the injection, he developed severe pain in the knee and ankle joints, followed by skin eruption. He was treated with sulfadimethoxine (Madribon), a combination of phenylbutazone and aminopyrine (Irgapyrin [Germany]; no comparable US product), pyrilamine maleate (Anthisan [Britain]) and betamethasone (Bethelan [Britain]; Celestone, comparable US product) for the condition, with some improvement in the joint pains, but the rash started increasing progressively, involving the mucosae of the mouth. On May

First Page Preview View Large
First page PDF preview
First page PDF preview
×